MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Halo (2227)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: n/a (not applicable).The lens remains implanted.(b)(4).Device evaluation: the device was not returned at the manufacturing site as it remains implanted; therefore; product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported at 1 month study visit, the subject had difficulty and was moderately bothered by halos and starbursts limiting night driving an intraocular lens (iol) in the left eye.In the non-directed ocular visual symptoms the subject complained of blurred vision/difficulty with vision near, halos, night glare, and starbursts.Subject also complains of flashes of light in the left eye.The monocular uncorrected distance visual acuity (ucdva) - od 20/15; os 20/15.Monocular best corrected distance visual acuity (bcdva) ¿ od 20/15; os 20/15.The lens remains implanted.There was no treatment provided or planned.The subject returned for the 6 month study visit.The subject reported being very bothered by poor light vision.In the non-directed ocular visual symptoms the subject reported difficulty with vision in low light and decreased near vision with an intraocular lens (iol).The subject also complains of strobe light effect in the outer corner of the left eye occasionally.The monocular ucdva: od 20/15; os 20/20.Monocular bcdva: od 20/15; os 20/15.The pi (principle investigator) assessed the complaint to be related to the properties of the iol and the symptoms were noted as debilitating by the subject.There are no plans for additional treatment or intervention at this time.No additional information was provided.Patient has bilateral lens implants.This report captures the lens implanted in patients left eye.A separate report will be filed for the right eye.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10136508
Report Number9614546-2020-00216
Device Sequence Number2094689
Product Code POE
UDI-Device Identifier05050474606913
UDI-Public(01)05050474606913(17)231203
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/03/2023
Device Model NumberZXT375
Device Catalogue NumberZXT375U170
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Date Report Sent to FDA01/01/2005